Results 1 to 10 of 10

Thread: Burning question

  1. #1
    Join Date
    Dec 2007
    Location
    Singapore
    Posts
    27
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Burning question

    I have been diagnosed with lupus since I was 13 and it has been two years now that I had been taking prednisolone.
    I really, really want to know, if my face puffiness will reduce and if I will lose any weight when my steroids is decrease.
    Now, I am in 7.5 mg of steroids but my face still looks the same.
    It is not that I don't exercise, I do, at times, but I get tired easily and by 15 minutes I would be sweating and panting like crazy. Please give me some answers. Thank you so much.

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,721
    Blog Entries
    9
    Thanks
    1,578
    Thanked 919 Times in 582 Posts

    Default

    For most people, when the dosage of corticosteroids is reduced, the puffiness also reduces. However, this is not a 100% guarantee. Some puffiness may go away and some may remain. Each person's body reacts differently to the drug so no one can give any guarantees :cry:

    Peace and Blessings
    Saysusie
    Look For The Good and Praise It!

  3. #3
    Join Date
    Jan 2004
    Location
    Pacific Northwest
    Posts
    667
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I had the "moon face" for a long time, too. I think it took a long time being on the lower dose for it to change. But, I do always feel like I'm puffy in the face and ankles when on Prednisone, even though I tend to lose weight and have a low appetite on it.

    I hope it gets better for you!
    Missy

  4. #4
    Join Date
    Sep 2006
    Location
    Minnesota
    Posts
    1,368
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I feel for you, Rayhanah. I always thought I looked a bit like a blowfish when I was on higher doses of prednisone. I still feel pretty puffy (at 10mg) but when I see pix of myself on 40 mg - WOW - I was one moon faced lady! Yikes... So, it does get better - maybe not completely better (as Saysusie says, everyone is a little different) but it DOES get better. Keep doing what you can to exercise - you'll feel better for it, even if it's just 15 gentle minutes.

    Jody
    "If you trust Google more than you trust your doctor than maybe it's time to switch doctors."

  5. #5
    Join Date
    Mar 2007
    Location
    Texas
    Posts
    541
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I think we have all experienced the moon or as a little girl said one time, "why does that lady look like a cabbage patch doll?" As the dosage decreases the puffiness will slooowly decrease as well.

    So, try not to feel hopeless, we've all been there, experienced it and survived.

  6. #6
    Join Date
    Dec 2007
    Location
    Singapore
    Posts
    27
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Support

    Thanks everyone for the support. So that means that the face puffiness will slooooowly go away if my prednisolone dosage is small? And my prednisolone dosage have to be small for a loooooong time? Haha. Okay. I get it. I will be patient and wait. Yep.

  7. #7
    Join Date
    Dec 2007
    Location
    Singapore
    Posts
    27
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Oh ya!

    Oh ya! Do you guys know that before I had lupus, I was sooooo thin that when I breathe in, my ribcage can be seen? I had a really wide forehead, and small cheeks, but after having lupus, my face looks a bit like a square. Haha.

  8. #8
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hey Rayhanah,

    My shape has changed considerably since Lupus struck it. haha

    Laughter is our best medicine.

    Blessings to you,

    Karen

  9. #9
    Join Date
    Feb 2008
    Posts
    2
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hey there

    The swelling will def. go down once you decrease the steroid....it will also decrease your appetite....just be strong

  10. #10
    Join Date
    Jan 2008
    Location
    Orlando, FL
    Posts
    92
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Being young doesnt hurt either when it comes to things bouncing back... i was close to your age when i went on prednisone i gained tons of muscle (i was bigger than the football players) and it quickly went away

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •